MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER SHEATH, 13 FR; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER SHEATH, 13 FR; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 50-101
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 11/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inari device was discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the vessel injury was likely the result of user error (use in an undersized vein).Vessel dissection and vessel perforation are listed in the device labeling as complications / adverse events.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A 53-year-old female with a history of stage 4 breast cancer and ongoing gastrointestinal (gi) illness presented to the emergency department with exertional dyspnea.The patient was admitted to the hospital and during her stay the patient developed right upper extremity swelling unresolved by the lymphedema pump.A duplex ultrasound was performed which revealed deep vein thrombosis (dvt) in the upper right extremity.A thrombectomy was scheduled with the inari clottriever system.During the thrombectomy, the patient's right brachial vein was utilized as the access site.The procedure was successful, and the complete thrombus was removed.The post-procedure venogram and intravascular ultrasound revealed restored patency.However, upon removal of the clottriever sheath 13 fr, a small segment of the patient's brachial vein avulsed outside the arm.The physician tied down the vein and surgically sutured it to control bleeding.Minimal blood loss was noted and no other complications occurred.Additional information has been requested from the physician.

Brand Name
CLOTTRIEVER SHEATH, 13 FR
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18323429
Report Number3020347218-2023-00026
Device Sequence Number12521358
Product Code QEW
UDI-Device Identifier00850291007109
UDI-Public00850291007109
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K221531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number50-101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CT BOLD CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale